The limiting behaviour of a stochastic patch occupancy model

McVinish, R. and Pollett, P. K. (2013) The limiting behaviour of a stochastic patch occupancy model. Journal of Mathematical Biology, 67 3: 693-716. doi:10.1007/s00285-012-0568-z


Author McVinish, R.
Pollett, P. K.
Title The limiting behaviour of a stochastic patch occupancy model
Journal name Journal of Mathematical Biology   Check publisher's open access policy
ISSN 0303-6812
1432-1416
Publication date 2013-09
Sub-type Article (original research)
DOI 10.1007/s00285-012-0568-z
Volume 67
Issue 3
Start page 693
End page 716
Total pages 24
Place of publication Heidelberg, Germany
Publisher Springer
Collection year 2014
Language eng
Formatted abstract
Metapopulation models have been used to better understand the conditions necessary for the persistence of the metapopulation. In this paper, we study a stochastic patch occupancy model that incorporates variation in quality and connectivity of the habitat patches. Two important assumptions are imposed in our analysis. Firstly, the distance between patches has a special form. This amounts to assuming that migrating individuals follow certain pathways. Secondly, the area of the habitat patches is assumed to scale with the number of patches in the metapopulation. Under these assumptions, a deterministic limit is obtained as the number of patches goes to infinity. Using the deterministic limiting process, a condition for persistence of the metapopulation is derived.
Keyword Metapopulation
Scaling
Spom
Weak convergence
Metapopulation dynamics
Habitat destruction
Convergence
Landscapes
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes This research is supported by the Australian Research Council Centre of Excellence for Mathematics and Statistics of Complex Systems.

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2014 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 5 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 08 Sep 2013, 00:03:55 EST by System User on behalf of School of Mathematics & Physics